Toxicity to MRI and Contrast dyes addressed and Patients cared for appropriately.

0 have signed. Let’s get to 1,000!


I want to bring to the attention of a very serious health risk in our nation. Contrast agents used and protocols missed. Allergic reactions going unnoticed/ ignored or not informing the patients properly of the risks. 

I have tried everything to get help, and unfortunately for me my time maybe running out. It is not too late to warn others and try to prevent what has happened to me, from happening to another.

On January 7th 2019 I became toxic to gadolinium. A metal used in contrast dyes in MRI. I knew immediately something was wrong. My arm was burning, felt like it was on fire before going completely numb. I tried everything to get her to stop administering it, it wasn't until my arm went numb , she finally did . Told me don't worry I just collapsed your vein.... only half of contrast administered at that point, before she proceeded on next arm. I was in MRI machine for a hour and half...with allergic reaction known. I left without being monitored, without the allergic reaction being looked into or stopped. I left feeling like my head was placed in a snowglobe shaken repeatedly. 

In 4 months I have toxicity, I have bilateral thickening in lungs (was not there 6 months ago) I have thinning in my kidneys, I have decreased brain size abnormal for someone of my age along with grey matter found. I have extreme light and noise sensitivities that send me into sensory overload. I have blood in my urine. Spasm, red wents that are feverish to touch that appear out of no where and leave in few minutes. Hypersensitivity to any medical equipment that touches my skin. ( blood pressure cuffs - that area will swell up become feverish slowly start to fade , but red dots of outline will remain for days to a week later).low grade temp,  body and joint pain everywhere. Vision decreased, memory loss, speech impairment, the list goes on and on.

I am only one of many nationwide becoming toxic, without any help received afterwards. One of many failed by pharmaceutical companies and medical professionals. Many patients don't even know they are toxic or had allergic reactions, therefore improperly misdiagnosed and treated as diagnosises continue to pile up.

Hospital who performed test - guaranteed me allergic reaction was noted , however just not visable for me to see. Quaranteed me any and all help I needed he would make sure I received. I have received NONE. He told me protocols were missed. Said anyone who goes in for a MRI or CT with contrast are supposed to have blood work and urinalysis performed first. I never have. I was told once allergic reaction is noticed and told , I was supposed to be monitored. I wasn't. A allergic reaction could be as little as a cough, but again patients don't know whats normal , whats not and NEVER given information on what to look for afterwards in the event a allergic reaction does occur.

Health Departments - don't return calls. They are the ones to oversee hospitals and regulations to make sure protocols are followed.

Physicians - do not know what gadolinium is , nor do they know how to treat gadolinium. How is it possible a physician can order tests, that they do not know how to treat patients if an adverse reaction or toxiicity occurs?

Other Countries have banned gadolinium from being used because once retained it is permanate. The MRI and CT techs will tell you to drink plenty of water for 24 hours to flush the contrasts out, yet no one follows up to make sure the contrasts are out of system.

I am providing a link to what is allergic reactions to these dyes. I am asking everyone to read these allergic reactions carefully , I bet every single person who has had a MRI or a CT with contrast dye inserted in them has had reactions, yet were unaware.

https://www.radiologyinfo.org/en/info.cfm?pg=safety-contrast&fbclid=IwAR1ry-pz1oUD4pi-2Q361KDuBt_bsVdLOsac61SdxZZNw1hocXR3Vado4L4

Side effects and adverse and allergic reactions
Barium Sulfate Contrast Materials
You should tell your doctor if these mild side effects of barium-sulfate contrast materials become severe or do not go away:

stomach cramps
diarrhea
nausea
vomiting
constipation
Tell your doctor immediately about any of these symptoms:

hives
itching
red skin
swelling of the throat
difficulty breathing or swallowing
hoarseness
agitation
confusion
fast heartbeat
bluish skin color
You are at greater risk of an adverse reaction to barium-sulfate contrast materials if:

you have a history of asthma, hay fever, or other allergies, which will increase your risk of an allergic reaction to the additives in the barium-sulfate agent.
you have cystic fibrosis, which will increase the risk of blockage in the small bowel.
you are severely dehydrated, which may cause severe constipation.
you have an intestinal blockage or perforation that could made worse by a barium-sulfate agent.
Iodine-based Contrast Materials
Mild reactions include:

nausea and vomiting
headache
itching
flushing
mild skin rash or hives
Moderate reactions include:

severe skin rash or hives
wheezing
abnormal heart rhythms
high or low blood pressure
shortness of breath or difficulty breathing
Severe reactions include:

difficulty breathing
cardiac arrest
swelling of the throat or other parts of the body
convulsions
profound low blood pressure
A very small percentage of patients may develop a delayed reaction with a rash which can occur hours to days after an imaging exam with an iodine-based contrast material. Most are mild, but severe rashes may require medication after discussion with your physician.

Contrast-Induced Nephropathy
Patients with impaired kidney (renal) function should be given special consideration before receiving iodine-based contrast materials by vein or artery. Such patients are at risk for developing contrast-induced nephropathy (CIN), a condition in which already-impaired kidney function worsens within a few days of contrast material administration. Much of the research linking CIN with iodine-based contrast material is based on older contrast agents that are no longer used, and some recent studies have found no increased risk of CIN in patients who received iodine-based contrast material. If you have impaired kidney function, your doctor will assess the benefits of contrast-enhanced CT against any risks.

At-Risk Patients
Some conditions increase the risk of an allergic or adverse reaction to iodine-based contrast materials. These include:

previous adverse reactions to iodine-based contrast materials
history of asthma
history of allergy
heart disease
dehydration
sickle cell anemia, polycythemia and myeloma
renal disease
the use of medications such as Beta blockers, NSAIDs, interleukin 2
having received a large amount of contrast material within the past 24 hours
Being at increased risk for an allergic or adverse reaction to contrast material does not necessarily mean a patient cannot undergo an imaging exam with contrast materials. Medications are sometimes given before the contrast material is administered to lessen the risk of an allergic reaction in susceptible patients.

MR-Gadolinium
The contrast material used in MR called gadolinium is less likely to produce an allergic reaction than the iodine-based materials used for x-rays and CT scanning. Very rarely, patients are allergic to gadolinium-based contrast materials and experience hives and itchy eyes. Reactions usually are mild and easily controlled by medication. Severe reactions are rare.

Nephrogenic systemic fibrosis (NSF), a thickening of the skin, organs and other tissues, is a rare complication in patients with kidney disease that undergo an MR with contrast material. Gadolinium-based contrast material may be withheld in some patients with severe kidney disease.

There is evidence that tiny traces of gadolinium may be retained in different organs of the body, including the brain, after contrast-enhanced MRI. While there are no known negative effects from this, your doctor may take gadolinium retention into account when selecting a contrast agent. There are a number of different gadolinium-based contrast agents available, each with its own safety profile. Decisions on which material to use may be affected by the part of the body being imaged, the cost of the material and other factors. These decisions are especially important in patients likely to undergo multiple MRI scans with gadolinium-based contrast material, such as pediatric patients, cancer patients and people with multiple sclerosis.

 

I apoligize as I know this is a long read. However, I can not get the help I need. Trust me I have tried. Therefore maybe I can force change before this happens to someone else. 

Here is what I am asking

1. FDA and CDC to look into these contrast dyes used. Find out exactly what protocols are supposed to be done and force those performing these tests to follow those protocols. 

2. All physicans who prescribe these MRIs and Cts with FDA and CDC to attend a seminar to discuss those protocols and obtain a certification or license in order to prescribe those tests from being performed.

3. I want all medical professionals that are prescribing these tests , to know exactly how to treat a adverse reaction and or toxicity.

4. I want every patient given a pamplet explaining in detail exactly what will be injected into them and verbally told of risk before signing a consent form.

I do not feel these requests are unreasonable to ask for. Change needs to be done immediately.  Patients like myself who rely on our health care professionals , shouldn't become toxic and not be able to receive care. No one wants to take accountability for how this happened or why it happened. My life meant so little to them. Its not just my life, it's yours too.

Please help in forcing accountability, forcing protocols and forcing the system to stop failing us. 

 

Thank you